Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 30, NWS Las Vegas, NV

April 29, 2023Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this wind advisory at Apr 29, 2023, 1:02 PM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Apr 30, 2023, 4:00 PM MST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2023, 1:02 PM MST (20:02 UTC)
In effect from
Apr 30, 2023, 4:00 PM MST
Expired
May 2, 2023, 8:00 PM MST
In force
52 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2023-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2023-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4419 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WWUS75 KVEF 292002
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
102 PM PDT Sat Apr 29 2023

CAZ522-523-301200-
/O.NEW.KVEF.WI.Y.0030.230430T2300Z-230502T0600Z/
Death Valley National Park-Western Mojave Desert-
Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, 
Daggett, and Fort Irwin
102 PM PDT Sat Apr 29 2023

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 11 PM PDT MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Death Valley National Park and Western Mojave Desert.

* WHEN...From 4 PM Sunday to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  reduce visibility due to blowing dust. Tree limbs could be 
  blown down and a few power outages may result.

* ADDITIONAL DETAILS...Hazardous crosswinds and reduced visibility
  due to blowing dust possible along Interstate 15 north of
  Barstow and Highway 190 through Death Valley National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ519>521-525-NVZ014>017-020>022-301200-
/O.NEW.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-White Mountains of Inyo County-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, 
Henderson, Boulder City, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
102 PM PDT Sat Apr 29 2023 /102 PM MST Sat Apr 29 2023/

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY...

* WHAT...South-southwest winds 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 9 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  reduce visibility due to blowing dust. Tree limbs could be 
  blown down and a few power outages may result.

* ADDITIONAL DETAILS...Hazardous crosswinds and reduced visibility
  due to blowing dust possible along Interstate 15 north of Las
  Vegas, Interstate 40 from Kingman into Yavapai County, Highway
  93 east of Hiko, and State Route 375 west of Hiko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
7 follow-up statements
240 
WWUS75 KVEF 300829
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
129 AM PDT Sun Apr 30 2023

CAZ522-523-302300-
/O.CON.KVEF.WI.Y.0030.230430T2300Z-230502T0600Z/
Death Valley National Park-Western Mojave Desert-
Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, 
Daggett, and Fort Irwin
129 AM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM PDT MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Death Valley National Park and the Western Mojave Desert
  including Barstow.

* WHEN...From 4 PM this afternoon through Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects and
  result in brief power outages, driving may become hazardous for
  high profile vehicles, and periods of blowing dust could occur.

* ADDITIONAL DETAILS...Winds are expected to subside briefly
  overnight and during the morning hours, but strong wind gusts
  will return Monday morning and through the afternoon. This wind
  advisory captures both periods of strong winds through Monday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ519>521-525-NVZ014>017-020>022-302300-
/O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-White Mountains of Inyo County-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, 
Henderson, Boulder City, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
129 AM PDT Sun Apr 30 2023 /129 AM MST Sun Apr 30 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Northwest Arizona, southeast California, and southern 
  Nevada.

* WHEN...From 9 AM to 11 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  result in brief power outages, driving may become hazardous for
  high profile vehicles, and periods of blowing dust could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
205 
WWUS75 KVEF 302254
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
354 PM PDT Sun Apr 30 2023

CAZ522-523-010900-
/O.CON.KVEF.WI.Y.0030.230430T2300Z-230502T0600Z/
Death Valley National Park-Western Mojave Desert-
Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, 
Daggett, and Fort Irwin
354 PM PDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Death Valley National Park and the Western Mojave 
  Desert including Barstow.

* WHEN...Until 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  result in brief power outages, driving may become hazardous 
  for high profile vehicles, and periods of blowing dust could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ519>521-525-NVZ014>017-020>022-010900-
/O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-White Mountains of Inyo County-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, 
Henderson, Boulder City, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
354 PM PDT Sun Apr 30 2023 /354 PM MST Sun Apr 30 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
11 PM PDT /11 PM MST/ MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Northwest Arizona, southeast California, and southern 
  Nevada.

* WHEN...From 9 AM to 11 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  result in brief power outages, driving may become hazardous 
  for high profile vehicles, and periods of blowing dust could 
  occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
222 
WWUS75 KVEF 010748
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1248 AM PDT Mon May 1 2023

CAZ522-011600-
/O.EXT.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
1248 AM PDT Mon May 1 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...Periods of strong southerly winds of 25 to 35 mph with 
  gusts up to 50 mph.

* WHERE...Death Valley National Park.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could result in sudden dust storms,
  especially near dry lake beds. Anyone recreating in the National
  Park may experience dangerous wind gusts, especially those in
  high elevations or in slot canyons. A few power outages may 
  result.

* ADDITIONAL INFORMATION...This advisory will remain in effect
  through Tuesday evening, however, there will be lulls in wind
  speeds, especially overnight Monday night into Tuesday morning.
  During that time, lesser wind gusts and impacts are expected,
  but winds will become strong again by Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-521-NVZ014-011600-
/O.EXT.KVEF.WI.Y.0030.230501T1600Z-230503T0300Z/
Owens Valley-White Mountains of Inyo County-
Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Westgard Pass, Bristlecone Pine, Beatty, Goldfield, Silver Peak, 
and Dyer
1248 AM PDT Mon May 1 2023

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Owens Valley and White Mountains of 
  Inyo County. In Nevada, Esmeralda and Central Nye County.

* WHEN...From 9 AM this morning to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  create hazardous driving conditions for high profile vehicles,  
  and a few power outages may result.

* ADDITIONAL INFORMATION...This advisory will remain in effect
  through Tuesday evening, however, there will be lulls in wind
  speeds, especially overnight Monday night into Tuesday morning.
  During that time, lesser wind gusts and impacts are expected,
  but winds will become strong again by Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-011600-
/O.CON.KVEF.WI.Y.0030.000000T0000Z-230502T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
1248 AM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Mojave Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  result in brief power outages, driving may become hazardous 
  for high profile vehicles, and periods of blowing dust could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ519-525-NVZ015>017-020>022-011600-
/O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Morongo Basin-Lincoln County-Northeast Clark County-
Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Morongo Valley, 
Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, 
Henderson, Boulder City, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
1248 AM PDT Mon May 1 2023 /1248 AM MST Mon May 1 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 
PM THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 9 AM this morning to 11 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  result in brief power outages, driving may become hazardous 
  for high profile vehicles, and periods of blowing dust could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
944 
WWUS75 KVEF 011549
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
849 AM PDT Mon May 1 2023

AZZ001-003-036-CAZ519-525-NVZ015>017-020>022-020600-
/O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Morongo Basin-Lincoln County-Northeast Clark County-
Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Morongo Valley, 
Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, 
Henderson, Boulder City, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
849 AM PDT Mon May 1 2023 /849 AM MST Mon May 1 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 9 AM this morning to 11 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  result in brief power outages, driving may become hazardous 
  for high profile vehicles, and periods of blowing dust could 
  occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-521-NVZ014-020600-
/O.CON.KVEF.WI.Y.0030.230501T1600Z-230503T0300Z/
Owens Valley-White Mountains of Inyo County-
Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Westgard Pass, Bristlecone Pine, Beatty, Goldfield, Silver Peak, 
and Dyer
849 AM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Owens Valley and White Mountains of 
  Inyo County. In Nevada, Esmeralda and Central Nye County.

* WHEN...From 9 AM this morning to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  create hazardous driving conditions for high profile vehicles, 
  and a few power outages may result.


* ADDITIONAL INFORMATION...This advisory will remain in effect 
  through Tuesday evening, however, there will be lulls in wind 
  speeds, especially overnight Monday night into Tuesday 
  morning. During that time, lesser wind gusts and impacts are 
  expected, but winds will become strong again by Tuesday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ522-020600-
/O.CON.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
849 AM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...Periods of strong southerly winds of 25 to 35 mph with 
  gusts up to 50 mph.

* WHERE...Death Valley National Park.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could result in sudden dust storms, 
  especially near dry lake beds. Anyone recreating in the 
  National Park may experience dangerous wind gusts, especially 
  those in high elevations or in slot canyons. A few power 
  outages may result.

* ADDITIONAL INFORMATION...This advisory will remain in effect 
  through Tuesday evening, however, there will be lulls in wind 
  speeds, especially overnight Monday night into Tuesday 
  morning. During that time, lesser wind gusts and impacts are 
  expected, but winds will become strong again by Tuesday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-020600-
/O.CON.KVEF.WI.Y.0030.000000T0000Z-230502T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
849 AM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Western Mojave Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  result in brief power outages, driving may become hazardous 
  for high profile vehicles, and periods of blowing dust could 
  occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
574 
WWUS75 KVEF 020554
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1054 PM PDT Mon May 1 2023

AZZ001-003-036-CAZ519-523-525-NVZ015>017-020>022-020700-
/O.EXP.KVEF.WI.Y.0030.000000T0000Z-230502T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Western Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, 
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
1054 PM PDT Mon May 1 2023 /1054 PM MST Mon May 1 2023/

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING...

A few gusts near 40 mph may be possible across the western Mojave
Desert through midnight. Overall, winds will gradually diminish
through the night. The wind advisory will be allowed to expire at
11 pm PDT. 


$$

CAZ520>522-NVZ014-021800-
/O.CON.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Beatty, Goldfield, Silver Peak, and Dyer
1054 PM PDT Mon May 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In California, Owens Valley, White Mountains of Inyo 
  County and Death Valley National Park. In Nevada, Esmeralda 
  and Central Nye County.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL INFORMATION...This advisory will remain in effect 
  through Tuesday evening, however, there will be lulls in wind 
  speeds, especially overnight Monday night into Tuesday 
  morning. During that time, lesser wind gusts and impacts are 
  expected, but winds will become strong again by Tuesday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
858 
WWUS75 KVEF 021719
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1019 AM PDT Tue May 2 2023

CAZ520>522-NVZ014-030300-
/O.CON.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Beatty, Goldfield, Silver Peak, and Dyer
1019 AM PDT Tue May 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In California, Owens Valley, White Mountains of Inyo 
  County and Death Valley National Park. In Nevada, Esmeralda 
  and Central Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL INFORMATION...Lesser winds this morning will pick
  back up this afternoon with additional impactful wind gusts
  expected through early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
603 
WWUS75 KVEF 030316
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
816 PM PDT Tue May 2 2023

CAZ520>522-NVZ014-030430-
/O.EXP.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Beatty, Goldfield, Silver Peak, and Dyer
816 PM PDT Tue May 2 2023

...WIND ADVISORY HAS EXPIRED...

The advisory was allowed to expire. Winds remain gusty but are 
below advisory limits.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:19 AM MST, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 29, 10:19 AM MST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1019 AM PDT Sat Apr 29 2023

.SYNOPSIS...Clear skies and well above average temperatures
continue through the weekend with a few sites approaching daily
temperature records. Several days of strong winds, especially on
Monday, as well as much cooler temperatures are expected after
this warm period. Showers, thunderstorms, and even some late
season snowfall in high terrain are possible mid to late week as
well.
&&

.UPDATE...Sunny skies and above-average temperatures expected across
the region today. Taking a closer look with the afternoon forecast
package at forecast winds in the western Mojave Desert Sunday
afternoon and area-wide on Monday to determine if wind-related
headlines will be necessary. No updates needed this morning to the
existing forecast package, as it is in good shape.
&&

.PREVIOUS DISCUSSION...142 AM PDT Sat Apr 29 2023/

.SHORT TERM...Today and Tomorrow.

High amplitude ridging is progged to set up over the western CONUS
this weekend leading to well above average temperatures. As
advertised for the last few forecast updates, there is still an
outside shot for some record to be tied or exceeded by Sunday, and
even a 10% shot at the first ever April 100 degree day. This will
result in a sneaky heat risk threat that could catch several
recreators off guard over the weekend. However, overnight lows
should cool enough to limit the compounding effect of this warm
up so no expectation of any heat headlines.

The first sign of our changing pattern for next week takes shape
Sunday as wind fields increase late Sunday afternoon across a
belt from San Bernardino, Inyo, Nye, and Esmeralda counties. NBM
wind gust probabilities of 40+ mph range from 50-90% for much of
San Bernardino north of I-15 and southern Inyo as well as the
Sierra. Wind advisories may be needed for these areas if these
trends continue to increase.

.LONG TERM...Monday through next Friday.

A significant change in weather conditions is still being forecast
for next week when low pressure sets up off the SoCal coast. This
set up is forecast to bring windy conditions to the area Monday
through Wednesday with a significant drop in temperatures as we go
through the week. Current forecasts are dropping temperatures by 25
degrees between Sunday and next Thursday. Winds will be the primary
concern Monday and Tuesday with a possibility for wind-related
headlines to highlight potential impacts across parts of the area.
Precipitation chances hold off until mid-late next week when the
low is forecast to move inland with Thursday looking like the day
with the best precip chances. Friday is forecast to bring some
moderation to temperatures along with lighter breezes.
&&

.FIRE WEATHER...Critical RH and winds are expected each afternoon
for Sunday through Wednesday across much of the region. Area fuels
have not yet reached critical ERC thresholds however. Some fine
fuels have been reported as cured across parts of the Colorado River
Valley, but only along the river banks. While critical wind/RH is
expected, fire weather headlines are unlikely with unfavorable fuel
conditions. The NICC significant fire potential map indicates low to
moderate risk through this period, with the exception of the CRV on
Monday.
&&

.AVIATION...For Harry Reid...Winds following typical diurnal trends
are expected today, with speeds generally remaining at 10kts or
less. There is a 10 to 20% chance of seeing a few southeasterly
gusts to 15kts during afternoon and evening hours, with the best
chance between 28/22Z and 29/01Z. Winds should veer around to the
southwest after 01Z with speeds of 10kts or less. On Sunday, expect
increasing southwesterly winds with gusts over 25kts possible by the
afternoon. Mainly clear skies are expected through this afternoon,
followed by increasing high clouds overnight and Sunday morning.

For the rest of southern Nevada, northwest Arizona and southeast
California...Overall, wind speeds less than 10kts following typical
diurnal variations are forecast for all regional TAF sites through
this afternoon. Winds will begin to increase this evening and
overnight, with KDAG likely seeing winds increase to around 15kts
during the evening and most other sites seeing winds increasing to
20kts or greater by Sunday afternoon. Mainly clear skies are
expected through this afternoon, followed by increasing high clouds
west to east overnight and Sunday morning.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Varian
SHORT TERM...TB3
LONG TERM...Salmen
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.